Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 33, NWS Shreveport, LA

June 16, 2019Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 16, 2019, 3:46 PM CDT for Angelina County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 3:46 PM CDT (20:46 UTC)
Expired
Jun 16, 2019, 5:45 PM CDT
In force
119 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WGUS54 KSHV 162046
FFWSHV
TXC005-162245-
/O.NEW.KSHV.FF.W.0033.190616T2046Z-190616T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
346 PM CDT Sun Jun 16 2019

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Angelina County in eastern Texas...

* Until 545 PM CDT.

* At 344 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rain 
  have already fallen across most of the area with a large 
  thunderstorm containing torrential rainfall quickly approaching 
  from the west. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Lufkin, Diboll, Hudson, Huntington, Pollok, Burke, Zavalla,
  Redland, Shawnee, Clawson, Homer and Central.

Additional rainfall amounts of at least two inches in a short 
period of time is expected in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
      3130 9490 3132 9490 3134 9491 3134 9496
      3138 9495 3143 9500 3153 9487 3148 9482
      3149 9481 3146 9472 3145 9468 3118 9428
      3113 9482

$$

07
1 follow-up statement
168 
WGUS74 KSHV 162201
FFSSHV

Flash Flood Statement
National Weather Service Shreveport LA
501 PM CDT Sun Jun 16 2019

TXC005-162245-
/O.CON.KSHV.FF.W.0033.000000T0000Z-190616T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Angelina TX-
501 PM CDT Sun Jun 16 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
CENTRAL ANGELINA COUNTY...

At 457 PM CDT, Doppler radar indicated thunderstorms have begun to 
shift south of the area. moderate to brief heavy rain is 
possible...mainly south of Lufkin where some areas of high water may 
continue.  

Some locations that could experience continued flooding include... 
Lufkin, Diboll, Hudson, Huntington, Burke, Zavalla, Shawnee and 
Homer.

Additional rainfall amounts of one quarter to near one half inch of 
rain may occur through 530 PM in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

&&

LAT...LON 3117 9485 3124 9483 3128 9483 3130 9480
      3132 9482 3132 9483 3134 9484 3130 9478
      3134 9477 3134 9480 3136 9465 3137 9456
      3121 9432 3118 9429 3113 9482 3115 9485

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:29 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 16, 3:29 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
329 PM CDT Sun Jun 16 2019

.SHORT TERM.../Tonight through Monday night/
Short range guidance has struggled to keep up with the convection
that is ongoing. Have decided to go with the GFS, at least for the
next 12 to 24 hours, since it has a better handle with the MCS
that has moved through and the convection that is currently over
North Texas. Thus, precipitation chances range from chance to
likely over that timeframe. Precipitable water on this morning's
sounding was 1.60 inches for today. This coupled with nearly
unidirectional flow is making these storms efficient rain
producers for this time of year. While there is an isolated chance
for severe thunderstorms this afternoon and evening, the greatest
threat in the short term will be heavy rainfall with isolated
flash flooding possible through Monday afternoon. By Monday
evening, precipitation chances should be on the decline as the
weak upper level trough shifts east of the area.

Have kept max temperatures tomorrow below normal with the amount
of cloud cover and rain expected while low temperatures in both
periods should be near normal. /35/

.LONG TERM.../Tuesday through Sunday/

Continued stg instability but with greater uncertainty of moisture
and shear resulting in uncertain tstm potential Tuesday and
Wednesday, although low lvl winds begin to switch from the west back
to the south durg the day Tuesday. Will keep pops mainly low end
chance category under these circumstances with temps warming back to
either side of 90 degrees. ECMWF is most evident with showing
convection erupting over nw portions of cwa. The next shortwave
develops within the flow over OK into the Middle Red River Valley
Wednesday evening. Reasonable agreement exists this morning between
the GFS and ECMWF with a 30-40+ kt SWrly LLJ feeding into this next
shortwave trough Wednesday night, with large scale forcing resulting
in another potential MCS over SE OK/SW AR. Will increase pops to
high end chance wed night into thur with adequate moisture and
cooling mid lvls with extreme instability with wed night mcs
possibly developing in close proximity to cwa.

Ridging aloft will build N from Cntrl TX towards the area into the
wknd with isold pops and even warmer temps into lower to middle 90s
expected. /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  87  72  89 /  50  60  40  40
MLU  71  87  72  89 /  50  70  50  50
DEQ  69  83  68  87 /  60  50  30  40
TXK  69  85  70  87 /  50  60  40  50
ELD  69  86  70  87 /  50  60  50  50
TYR  70  87  72  88 /  60  50  30  30
GGG  70  87  72  89 /  50  60  40  40
LFK  73  88  73  91 /  50  60  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 16, 11:50 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1150 AM CDT Sun Jun 16 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1150 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A line of strong thunderstorms with very heavy rainfall are moving
across the East Texas Lakes and Toledo Bend area, and into
North Central Louisiana. Strong gusty winds and minor flooding may
occur before these storms exit the region by mid afternoon.
However, additional showers and thunderstorms are expected to
redevelop by late afternoon through this evening over portions of
North Texas and Southern Oklahoma, which should gradually progress
east southeast into Southeast Oklahoma, Northeast Texas, and
adjacent sections of Southwest Arkansas later tonight. There will
be the potential for at least isolated severe thunderstorms with
damaging winds to develop over these areas tonight, with the
threat for locally heavy rainfall and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and thunderstorms will increase once again across the
region Monday, as an upper level trough slowly progresses east
across the area. An isolated severe thunderstorm threat can not be
ruled out Monday, with damaging winds and locally heavy rainfall
possible. Localized flash flooding will be possible as well where
storms producing heavy rainfall continue to move repeatedly over
the same areas. While these showers and thunderstorms should
diminish Monday night, additional scattered showers and
thunderstorms will be possible across the region Tuesday and
Wednesday, with some of the stronger storms producing locally
gusty winds and brief heavy rainfall. The approach of another
upper level disturbance over Oklahoma and the Red River Valley
late Wednesday will result in scattered to numerous showers and
thunderstorms over portions of extreme Northeast Texas, Southeast
Oklahoma, Southwest Arkansas, and portions of the I-20 corridor of
North Louisiana Wednesday night and Thursday morning, before
diminishing from west to east Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed later today through tonight across
the region.

07

In the hours before

Special weather statement, Jun 16, 11:34 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1134 AM CDT Sun Jun 16 2019

LAZ006-014-161730-
Ouachita LA-Union LA-
1134 AM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 1230 PM CDT...

At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Claiborne, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Downsville, Drew,
Fairbanks, Perryville, Calhoun, Loch Lomon, Spencer, Millhaven,
Folksville, Cheniere, Rocky Branch and Guthrie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially street flooding in Monroe once the
heavy rain begins. Do not drive your vehicle through flooded
roadways.

If on or near the Ouachita River near or just north of Monroe, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

&&

LAT...LON 3249 9194 3247 9194 3249 9241 3267 9241
      3285 9206 3278 9205 3276 9206 3274 9205
      3273 9207 3269 9205 3270 9204 3270 9203
      3271 9204 3270 9202 3271 9197 3266 9194
      3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1632Z 249DEG 61KT 3260 9232
Special weather statement, Jun 16, 12:27 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1227 PM CDT Sun Jun 16 2019

LAZ013-014-019>022-161830-
Caldwell LA-Winn LA-La Salle LA-Ouachita LA-Grant LA-Jackson LA-
1227 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT...CALDWELL...
SOUTHEASTERN JACKSON...NORTHERN LA SALLE...SOUTHEASTERN OUACHITA AND
WINN PARISHES UNTIL 130 PM CDT...

At 1226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richwood to 11 miles northeast of
Montgomery. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monroe, West Monroe, Winnfield, Columbia, Brownsville-Bawcomville,
Jena, Richwood, Olla, Clarks, Grayson, Midway, Urania, Tullos,
Georgetown, Atlanta, Sikes, Fondale, Vixen, Bosco and Riverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near area waterways, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.

&&

LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
      3193 9201 3169 9201 3175 9295 3249 9214
      3250 9193 3238 9200 3228 9203 3227 9199
      3223 9201 3221 9199 3219 9201 3220 9197
      3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1726Z 270DEG 48KT 3244 9213 3181 9279

07
Special weather statement, Jun 16, 12:35 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1235 PM CDT Sun Jun 16 2019

LAZ017>020-022-TXZ165>167-161830-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-Sabine LA-Sabine TX-
Angelina TX-San Augustine TX-
1235 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...SOUTHERN NATCHITOCHES...
CENTRAL LA SALLE...SOUTHERN SABINE AND SOUTH CENTRAL WINN PARISHES...
SOUTHERN ANGELINA...SOUTHERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL
130 PM CDT...

At 1234 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Montgomery Louisiana to 9 miles
south of Apple Springs Texas. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Alexandria, Natchitoches, Diboll, Milam, Jena, Many, Colfax,
Hemphill, Pineland, Montgomery, Midway, Zavalla, Florien, Provencal,
Natchez, Pollock, Dry Prong, Fisher, Broaddus and Nebo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near area waterways boating or fishing, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3115 9485 3130 9439 3122 9433 3132 9432
      3175 9282 3168 9201 3135 9201 3132 9208
      3135 9207 3148 9218 3139 9266 3152 9272
      3135 9295 3136 9339 3128 9344 3128 9353
      3117 9358 3116 9391 3103 9447
TIME...MOT...LOC 1734Z 046DEG 117KT 3167 9297 3109 9497

07
Special weather statement, Jun 16, 1:47 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Sun Jun 16 2019

TXZ152-165>167-161945-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
147 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
ANGELINA...SOUTHERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 245 PM
CDT...

At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Apple Springs to near
Burkeville. Movement was northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Lufkin, Diboll, Milam, Hudson, Huntington, Hemphill, Pineland,
Etoile, Burke, Zavalla, Broaddus, Fairmount, Shawnee, Clawson,
Central, Bronson, Redland, McElroy, Yellowpine and Homer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Sam Rayburn. Toledo Bend. and surrounding waterways,
get out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.

&&

LAT...LON 3115 9485 3123 9486 3126 9490 3128 9488
      3134 9492 3146 9486 3139 9369 3134 9367
      3131 9369 3128 9366 3118 9362 3116 9391
      3106 9434 3105 9452
TIME...MOT...LOC 1846Z 207DEG 31KT 3111 9494 3107 9362

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:36 AM CDTSpecial Weather StatementSHVRed River54 min
Jun 16, 3:57 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Titus, Wood63 min
Jun 16, 4:30 AM CDTSpecial Weather StatementSHVBowie60 min
Jun 16, 5:00 AM CDTSpecial Weather StatementSHVCass, Gregg, Marion, Morris, Smith, Upshur60 min
Jun 16, 7:54 AM CDTAreal Flood AdvisorySHVCherokee, Smith3 hr
Jun 16, 10:16 AM CDTRiver Flood WarningSHVSmith, Wood50 hr
Jun 16, 12:02 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby3 hr
Jun 16, 12:35 PM CDTSpecial Weather StatementSHVSabine55 min
Jun 16, 1:35 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine115 min
Jun 16, 1:47 PM CDTSpecial Weather StatementSHVAngelina, Sabine, San Augustine58 min
Jun 16, 5:22 PM CDTAreal Flood AdvisorySHVRed River113 min
Jun 16, 5:43 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood47 min
Jun 16, 6:16 PM CDTAreal Flood AdvisorySHVBowie, Red River119 min
Jun 16, 6:34 PM CDTSpecial Weather StatementSHVCherokee, Gregg, Rusk, Smith41 min
Jun 16, 6:41 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus49 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.